Ask a doctor

Slight Bruising Under the Skin After Juvederm

I've been receiving juvaderm shots and i have i slight bruising under the skin. what is the cause? can it be fixed? The brusing is seemingly permanant and under the skin at the injection sight. it is also raised slighly. possible scarring or lumps of the product? can this be fixed besides simply overlaying product overtop of it?

Doctor Answers (6)

Bruising after fillers

+1

Bruising can happen as a side effect of filler injection, It is impossible to completely avoid it.  it should improve in a few days.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Bruising after Juvederm is possible

+1

Bruising after Juvederm is possible. Usually ice at the injection site immediately after treatment will help minimize bruising. But, if you experience bruising, it may take a few days to go away.

New York Oculoplastic Surgeon
4.5 out of 5 stars 15 reviews

Juvederm "Bruising" may NOT be bruising but a superficial Injection

+1

Hyaluronic acid fillers (Juvederm, Restylane etc) should NOT be placed too superficially because they give off a bluish reflection (Tyndall effect)  resembling bruising. This is very disturbing to some especially when placed in the thin area of the lower lid / Tear Trough.

The Juvederm can be dissolved with an enzyme (Hyaluronidase) which would probably solve the bluish  / bruised discoloration.

Memphis Plastic Surgeon
5.0 out of 5 stars 52 reviews

Slight bruising under the skin after Juvederm

+1

Slight bruising under the skin after Juvederm is either a too superficial injection causing the Tyndall effect on light refraction, long term bruising of blood. Treatment options are time, hyralurondiase injection, Ipl.

From MIAMI Dr. B

Miami Plastic Surgeon
4.5 out of 5 stars 55 reviews

Bluish color from Juvederm

+1
Restylane and Juvederm can cause a bluish color that will last for months. If it stays bluish more than three weeks than it might not be a bruise but the way the light reflects off the hyaluronic acid in the filler. This is called the Tyndall effect and will disappear when the product dissolves. Your doctor can inject hyaluronidase which will dissolve the filler and make the blue go away.The next session, if the filler is injected more deeply you may not get this blue color.
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Tyndall effect

+1

The lump and bluish color you describe is from the Juvederm being placed too superficially. This is known as the Tyndall effect. The misplaced Juvederm can be dissolved and you will be good as new.

Web reference: http://www.drmarylupo.com

New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...